MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D131502
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a thermocool® sf nav uni-directional catheter.Initially, it was reported that there was noise on all electrocardiograms when the thermocool® sf nav uni-directional catheter was connected to the patient interface unit.The issue was resolved by replacing the catheter.No patient consequence has been reported.Since there was no evidence there were no interpretable signals on all body surface and intracardiac signals on all systems, this event was assessed as not reportable.The risk to the patient was low.Additional information was received on (b)(6) 2018.It was clarified that no signals were available until the catheter was changed.The issue was observed on all intracardiac and body surface signals on the carto system and recording system.In addition, no signals were available on the defibrillator and anesthesia monitor.Per the additional information describing that no signals were available on any system until the catheter was changed, this event was re-assessed to not reportable.The awareness date is (b)(4) 2018.
 
Additional Manufacturer Narrative
During an internal review, it was noted that there is a correction to the initial report.In the initial it stated,¿per the additional information describing that no signals were available on any system until the catheter was changed, this event was re-assessed to not reportable.¿ it should have stated, ¿per the additional information describing that no signals were available on any system until the catheter was changed, this event was re-assessed to reportable.¿ manufacturer's ref no: (b)(4).
 
Additional Manufacturer Narrative
The biosense webster inc.Product analysis lab received the device for evaluation on (b)(6) 2018.Therefore, populated concomitant medical products.Device available for evaluation?, concomitant medical products.Is device returned to manufacturer? and concomitant medical products.Date device returned to manufacturer.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
Correction to 3500a initial report field ¿date received by manufacturer¿.The awareness date was 11/12/2018 as stated in the 3500a initial report in the event description.Therefore, the ¿date received by manufacturer¿ field should have reflected from 10/26/2018 to 11/12/2018.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The device history record has been provided on (b)(6)2018.The device history record (dhr) for the lot number 30075419l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.Manufacturer's ref.No:(b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent an atrial fibrillation (afib) procedure with a thermocool® sf nav uni-directional catheter.Initially, it was reported that there was noise on all electrocardiograms when the thermocool® sf nav uni-directional catheter was connected to the patient interface unit.The issue was resolved by replacing the catheter.No patient consequence has been reported.Additional information was received.It was clarified that no signals were available until the catheter was changed.The issue was observed on all intracardiac and body surface signals on the carto system and recording system.In addition, no signals were available on the defibrillator and anesthesia monitor.The device was visually inspected and it was found in good conditions.Then, electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint cannot be confirmed.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8096771
Report Number2029046-2018-02324
Device Sequence Number14139663
Product Code LPB
UDI-Device Identifier10846835009248
UDI-Public10846835009248
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2021
Device Catalogue NumberD131502
Device Lot Number30075419L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer11/21/2018
11/28/2018
12/07/2018
12/17/2018
01/14/2019
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date11/21/2018
11/29/2018
12/07/2018
12/27/2018
01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1